A perturbation-incremental method for strongly non-linear non-autonomous oscillators

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)845-859
Journal / PublicationInternational Journal of Non-Linear Mechanics
Issue number6
Publication statusPublished - Jul 2005


A perturbation-incremental method is extended for the analysis of strongly non-linear non-autonomous oscillators of the form ẍ+g(x)=εf(x,ẋ, Ωt), where g(x) and f(x,ẋ,Ωt) are arbitrary non-linear functions of their arguments, and ε can take arbitrary values. Limit cycles of the oscillators can be calculated to any desired degree of accuracy and their stabilities are determined by the Floquet theory. Branch switching at period-doubling bifurcation along a frequency-response curve is made simple by the present method. Subsequent continuation of an emanating branch is also discussed. © 2004 Elsevier Ltd. All rights reserved.

Research Area(s)

  • Floquet method, Frequency-response curve, Limit cycles, Period-doubling bifurcation, Strongly non-linear non-autonomous oscillators